In recent years, dozens of studies have been published illustrating an increased risk for birth defects linked to antiepileptic drugs containing sodium valproate such as Depacon, Depakene, and Depakote.  While these drugs are effective in the mitigation of seizures, the risks posed to developing babies cannot go overlooked.  Here, I will summarize one such

In 2012, C.M. Nijenhuis and a team from University of Groningen (Groningen, The Netherlands) published a study titled “Disturbed development of the enteric nervous system after in utero exposure of selective serotonin re-uptake inhibitors and tricyclic antidepressants. Part 1: Literature review.” in British Journal of Clinical Pharmacology.  There, the link between gestational

In January of last year, a team of researchers led by E. Campbell published an article in Epilepsia titled “Recurrence risk of congenital malformations in infants exposed to antiepileptic drugs in utero.”, marking yet another piece of professional research illustrating the risks of prenatal exposure to drugs containing sodium valproate such as Depacon

In July, 2011, Lancet Neurology published an article titled “Dose-dependent risk of malformations with antiepileptic drugs: an analysis of data from the EURAP epilepsy and pregnancy registry.” that was written by a team from Stockholm led by T. Tomson.  This study is yet another example of peer-reviewed research demonstrating that serious risks are

Titled “Newborn neurobehavioral patterns are differentially related to prenatal maternal major depressive disorder and serotonin reuptake inhibitor treatment.”, an article by A.L. Salisbury and a team from the Warren Alpert Medical School of Brown University, appearing in the December, 2011 edition of Depression and Anxiety, further explores the link between selective serotonin